Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 18, 2006, 4:24 PM CDT for Ness County, Kansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2006, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 18, 2006, 5:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ness County, KS
The radar
The Dodge City radar (KDDC), 64 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:30 PM CDT | TSTM WND GST 63 | 10 Ese Beeler, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 182123 SVRDDC KSC135-182200- /O.NEW.KDDC.SV.W.0201.060718T2124Z-060718T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 424 PM CDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NESS COUNTY IN WEST CENTRAL KANSAS. * UNTIL 500 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL NESS COUNTY...OR ABOUT 13 MILES SOUTHEAST OF BEELER...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN NESS COUNTY... THIS INCLUDES HIGHWAY 283 BETWEEN MILE MARKERS 94 AND 104. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3826 10015 3824 9992 3845 9993 3845 10018 $$ GRZYWACZ
2 follow-up statements
000 WWUS53 KDDC 182141 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 441 PM CDT TUE JUL 18 2006 KSC135-182200- /O.CON.KDDC.SV.W.0201.000000T0000Z-060718T2200Z/ NESS KS- 441 PM CDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL NESS COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN NESS COUNTY...OR ABOUT 7 MILES SOUTHEAST OF BEELER...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN NESS COUNTY... THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DAMAGING WINDS UP TO 63 MPH WERE REPORTED 10 MILES SOUTHWEST OF NESS CITY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3826 10015 3826 9993 3845 9993 3845 10018 $$ GRZYWACZ
000 WWUS53 KDDC 182154 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 454 PM CDT TUE JUL 18 2006 KSC135-182204- /O.EXP.KDDC.SV.W.0201.000000T0000Z-060718T2200Z/ NESS KS- 454 PM CDT TUE JUL 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NESS COUNTY EXPIRES AT 500 PM CDT... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3826 10015 3826 9993 3845 9993 3845 10018 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:17 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 18, 2:17 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 217 PM CDT TUE JUL 18 2006 .DISCUSSION... DAYS 1-2... MAIN FORECAST PROBLEM WILL BE HOW HOT WILL IT CONTINUE TO GET WITH CENTRAL PLAINS RIGHT UNDER UPPER LEVEL HIGH. TEMPERATURES TODAY ARE SLOW TO REBOUND IN AREAS COLD FRONT MOVED THROUGH LAST NIGHT BUT THE FRONT IS MOVING BACK NORTH AS A WARM FRONT THIS AFTERNOON AND SHOULD REMAIN NORTH OF AREA UNTIL LATE THU. TONIGHT EXPECT LOWS TO REMAIN VERY MILD WITH SSW WINDS REMAINING AROUND 10 MPH. KEPT TEMPERATURES TONIGHT IN THE 70S ACROSS CWA. MORE 100+ DEGREE READINGS EXPECTED WED WITH WINDS OUT OF THE SSW AT 10-20 MPH WHICH WILL HELP MIX LOW LEVELS OUT QUICKER THAN TODAY. WENT WITH HIGHS AROUND 103 SOUTHWEST TO 109 SOUTHEAST. LITTLE CHANGE EXPECTED FOR THU EXCEPT FOR FAR NORTHERN ZONES WHERE COLD FRONT WILL START TO MAKE ITS WAY INTO LATE AFTERNOON. WARM MORNING LOWS IN THE 70S AND HIGHS WITHIN A DEGREE OR TWO OF WED HIGHS. AREAS NEAR KHYS MAY BE RIGHT AROUND 100-102. GIVEN THE TEMPERATURES OVER SOUTHEASTERN ZONES...WILL EXTEND HEAT ADVISORY THROUGH THU AND BRING IT UP INTO STAFFORD COUNTY AS WELL. DAYS 3-7... MEDIUM RANGE MODELS SEEM TO BE IN PRETTY DECENT AGREEMENT ON TRANSITIONING THE PATTERN TO MORE NORTHWESTERLY FLOW DURING THE PERIOD. THE GFS AND ECMWF BRING A PRETTY VIGOROUS SHORTWAVE TROUGH THROUGH THE CENTRAL PLAINS FRIDAY, WITH A COLD FRONT COMING THROUGH SOMETIME DURING THE DAY. EXACT TIMING OF THE FRONT IS STILL UNCERTAIN, BUT TEMPS SHOULD BE BACK TOWARDS NORMAL. BOTH THE OPERATIONAL MODELS AND THE ENSEMBLES BRING A PRETTY GOOD SLUG OF COOL AIR DOWN BEHIND THE FRONT LATE FRIDAY AND INTO SATURDAY, IN THE UPPER TEENS TO LOW 20S C. TWEAKED TEMPS DOWN A BIT SAT AND SAT NIGHT, AND MAY HAVE TO GO DOWN MORE DEPENDING ON HOW COOL THE AIR IS AND IF THERE IS ANY CLOUD COVER. ALSO TWEAKED WIND DIRECTIONS AND DEWPOINTS A BIT FOR FRONTAL PASSAGE. THERE SHOULD BE A CHANCE FOR PRECIP WITH THE FRONT, SO LEFT THE POPS GOING FOR FRIDAY NIGHT AND SATURDAY NIGHT. AFTER THIS, NORTHWESTERLY FLOW ALOFT CONTINUES WITH SFC LEE TROUGH REDEVELOPING OVER THE WESTERN PLAINS. NOT OUT OF THE QUESTION THAT SOME ISOLATED THUNDERSTORM ACTIVITY COULD DEVELOP NEAR THE TROUGH AXIS EARLY NEXT WEEK, BUT WITH THE UNCERTAINTY OF HOW MUCH MOISTURE RETURN AND UPPER FORCING WE WILL GET WILL LEAVE DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 106 74 107 / 0 0 0 0 GCK 72 106 73 105 / 0 0 0 0 EHA 70 103 71 103 / 0 0 0 0 LBL 72 104 73 104 / 0 0 0 0 HYS 74 107 74 103 / 0 0 0 0 P28 77 109 77 109 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR KSZ066-KSZ081-KSZ089-KSZ090. && FN28/26
Hazardous weather outlook, Jul 18, 4:49 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 449 AM CDT TUE JUL 18 2006 KSZ030-031-043>046-061>066-074>080-084>088-191000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- MORTON-STEVENS-SEWARD-MEADE-CLARK- 449 AM CDT TUE JUL 18 2006 /349 AM MDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL RISE INTO THE TRIPLE DIGITS AGAIN TODAY WITH HIGHS RANGING FROM AROUND 103 TO 106 DEGREES. THE HOT TEMPERATURES WILL BE PARTICULARLY STRESSFUL ON ANYONE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON. IF YOU WILL BE WORKING OUTDOORS THIS AFTERNOON, MAKE SURE TO TAKE FREQUENT BREAKS AND DRINK EXTRA WATER. DONT FORGET TO LOOK AFTER PETS AND MAKE SURE THEY HAVE PLENTY OF WATER AND SHADE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT WEATHER IS EXPECTED TO CONTINUE THROUGH WEDNESDAY. A RETURN TO SOMEWHAT COOLER WEATHER IS EXPECTED FOR FRIDAY INTO THE WEEKEND. THE UPPER RIDGE WILL BE BUILDING OVER THE WESTERN UNITED STATES. NORTHWEST FLOW ALOFT THAT DEVELOPS OVER THE CENTRAL PLAINS WILL ALLOW COOLER TEMPERATURES TO FILTER SOUTHWARD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ081-089-090-191000- PRATT-COMANCHE-BARBER- 449 AM CDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL RISE TO AROUND 108 DEGREES THIS AFTERNOON WHILE OVERNIGHT LOWS TONIGHT WILL BE IN THE UPPER 70S. THE VERY WARM TEMPERATURES HAVE PROMPTED THE ISSUANCE OF A HEAT ADVISORY FOR TODAY THROUGH WEDNESDAY. PERSONS ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD EXERCISE CAUTION TO AVOID HEAT STRESS. MAKE SURE TO TAKE FREQUENT BREAKS AND DRINK EXTRA WATER. DONT FORGET TO LOOK AFTER PETS AND MAKE SURE THEY HAVE PLENTY OF WATER AND SHADE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT WEATHER IS EXPECTED TO CONTINUE THROUGH WEDNESDAY. A RETURN TO SOMEWHAT COOLER WEATHER IS EXPECTED FOR FRIDAY INTO THE WEEKEND. THE UPPER RIDGE WILL BE BUILDING OVER THE WESTERN UNITED STATES. NORTHWEST FLOW ALOFT THAT DEVELOPS OVER THE CENTRAL PLAINS WILL ALLOW COOLER TEMPERATURES TO FILTER SOUTHWARD INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:48 AM CDT | Heat Advisory | DDC | Barber, Comanche, Pratt, Stafford | 3 days |
| Jul 18, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.